Alert archive / New York / Gale Watches in 2009

Gale Watch 6, NWS Buffalo, NY

May 8, 2009

NWS Buffalo, NY issued this gale watch at May 8, 2009, 3:16 PM EDT. It took effect at May 9, 2009, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 8, 2009, 3:16 PM EDT (19:16 UTC)
In effect from
May 9, 2009, 4:00 PM EDT
Expired
May 9, 2009, 10:28 AM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WHUS71 KBUF 081916
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT FRI MAY 8 2009

...STRONG WINDS ARE EXPECTED LATE SATURDAY AND SATURDAY NIGHT...

.A DEEPENING STORM WILL PASS ACROSS SOUTHERN ONTARIO TO THE NORTH
OF LAKE ONTARIO SATURDAY AFTERNOON AND EVENING. A SHARP COLD FRONT
TRAILING THE LOW WILL USHER IN NEAR GALE FORCE WESTERLY WINDS FOR
SEVERAL HOURS SATURDAY EVENING. WAVES WILL BUILD RAPIDLY TO 10 FEET
OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKES ERIE
AND ONTARIO. 

LEZ020-040-041-090330-
/O.NEW.KBUF.GL.A.0006.090509T2000Z-090510T0800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
316 PM EDT FRI MAY 8 2009

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT. 

A DEEPENING STORM WILL PASS ACROSS SOUTHERN ONTARIO TO THE NORTH
OF LAKE ONTARIO SATURDAY AFTERNOON AND EVENING. A SHARP COLD FRONT
TRAILING THE LOW WILL USHER IN NEAR GALE FORCE WESTERLY WINDS FOR
SEVERAL HOURS SATURDAY EVENING. WAVES WILL BUILD RAPIDLY TO 10 FEET
OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKE ERIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-090330-
/O.NEW.KBUF.GL.A.0006.090509T2300Z-090510T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
316 PM EDT FRI MAY 8 2009

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. 

A DEEPENING STORM WILL PASS ACROSS SOUTHERN ONTARIO TO THE NORTH
OF LAKE ONTARIO SATURDAY AFTERNOON AND EVENING. A SHARP COLD FRONT
TRAILING THE LOW WILL USHER IN NEAR GALE FORCE WESTERLY WINDS FOR
SEVERAL HOURS SATURDAY NIGHT. WAVES WILL BUILD RAPIDLY TO 10 FEET
OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKE ONTARIO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SFM
3 follow-up statements
159 
WHUS71 KBUF 090200
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1000 PM EDT FRI MAY 8 2009

...OUT OF SEASON GALES EXPECTED LATE SATURDAY AND SATURDAY
NIGHT...

.A DEEPENING STORM WILL PASS ACROSS SOUTHERN ONTARIO TO THE NORTH
OF LAKE ONTARIO SATURDAY AFTERNOON AND EVENING. A SHARP COLD
FRONT TRAILING THE LOW WILL USHER IN NEAR GALE FORCE WESTERLY
WINDS FOR SEVERAL HOURS SATURDAY EVENING. WAVES WILL BUILD
RAPIDLY TO 10 FEET OR MORE BY SUNDAY MORNING ALONG THE EASTERN
PORTIONS OF LAKES ERIE AND ONTARIO.

GALE FORCE WINDS ARE VERY UNUSUAL IN THE MONTH OF MAY.
RECREATIONAL BOATERS IN SMALL CRAFT THAT MAY NOT BE ACCUSTOMED TO
GALE FORCE WINDS DURING THE WARM WEATHER BOATING SEASON NEED TO
TAKE EXTRA PRECAUTIONS.

LEZ020-040-041-091000-
/O.CON.KBUF.GL.A.0006.090509T2000Z-090510T0800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1000 PM EDT FRI MAY 8 2009

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT. 

WINDS WILL SHIFT TO THE WEST SOUTHWEST AND INCREASE DRAMATICALLY
TO NEAR GALE FORCE LATER SATURDAY AFTERNOON THROUGH SATURDAY
NIGHT. WAVES WILL BUILD RAPIDLY TO 10 FEET OR MORE BY SUNDAY
MORNING ALONG THE EASTERN PORTIONS OF LAKE ERIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-091000-
/O.CON.KBUF.GL.A.0006.090509T2300Z-090510T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1000 PM EDT FRI MAY 8 2009

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

A GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

WINDS WILL SHIFT TO THE WEST SOUTHWEST AND INCREASE DRAMATICALLY
TO NEAR GALE FORCE FROM EARLY SATURDAY EVENING THROUGH EARLY
SUNDAY MORNING. WAVES WILL BUILD RAPIDLY TO 10 FEET OR MORE BY
SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HITCHCOCK
951 
WHUS71 KBUF 090827
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
427 AM EDT SAT MAY 9 2009

...OUT OF SEASON GALES EXPECTED FROM LATE THIS AFTERNOON INTO 
SUNDAY MORNING...

.A DEEPENING STORM SYSTEM WILL TRACK ACROSS SOUTHERN ONTARIO THIS
AFTERNOON...BEFORE MOVING ON TO MAINE TONIGHT. THE LOW WILL SWING
A STRONG COLD FRONT ACROSS THE LOWER GREAT LAKES THIS AFTERNOON
AND EVENING...WITH WINDS TURNING WESTERLY AND RAPIDLY INCREASING 
TO GALE FORCE BEHIND THE FRONTAL PASSAGE. THIS WILL RESULT IN
WAVES QUICKLY BUILDING TO 10 FEET OR MORE ACROSS EASTERN PORTIONS
OF LAKES ERIE AND ONTARIO TONIGHT.

GALE FORCE WINDS ARE VERY UNUSUAL IN THE MONTH OF MAY. RECREATIONAL
BOATERS IN SMALL CRAFT THAT MAY NOT BE ACCUSTOMED TO GALE FORCE
WINDS DURING THE WARM WEATHER BOATING SEASON WILL NEED TO TAKE
EXTRA PRECAUTIONS.

LEZ020-040-041-091600-
/O.UPG.KBUF.GL.A.0006.090509T2000Z-090510T0800Z/
/O.NEW.KBUF.GL.W.0007.090509T2000Z-090510T0800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
427 AM EDT SAT MAY 9 2009

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...WINDS WILL SHIFT 
TO THE WEST SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE LATER
THIS AFTERNOON AND EVENING...WITH WAVES BUILDING RAPIDLY TO 10 FEET
OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042>045-062>065-091600-
/O.EXT.KBUF.GL.A.0006.090509T2200Z-090510T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
427 AM EDT SAT MAY 9 2009

...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE GALE WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...WINDS WILL SHIFT 
TO THE WEST SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE LATER
THIS EVENING...WITH WAVES BUILDING RAPIDLY TO 10 FEET OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

JJR
809 
WHUS71 KBUF 091428
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1028 AM EDT SAT MAY 9 2009

...OUT OF SEASON GALES EXPECTED FROM LATE THIS AFTERNOON INTO
SUNDAY MORNING...

.A DEEPENING STORM SYSTEM WILL TRACK ACROSS SOUTHERN ONTARIO THIS
AFTERNOON...BEFORE MOVING ON TO MAINE TONIGHT. THE LOW WILL SWING
A STRONG COLD FRONT ACROSS THE LOWER GREAT LAKES THIS AFTERNOON
AND EVENING...WITH WINDS TURNING WESTERLY AND RAPIDLY INCREASING
TO GALE FORCE BEHIND THE FRONTAL PASSAGE. THIS WILL RESULT IN
WAVES QUICKLY BUILDING TO 10 FEET OR MORE ACROSS EASTERN PORTIONS
OF LAKES ERIE AND ONTARIO TONIGHT.

GALE FORCE WINDS ARE VERY UNUSUAL IN THE MONTH OF MAY.
RECREATIONAL BOATERS IN SMALL CRAFT THAT MAY NOT BE ACCUSTOMED TO
GALE FORCE WINDS DURING THE WARM WEATHER BOATING SEASON WILL NEED
TO TAKE EXTRA PRECAUTIONS.

LOZ042>045-062>065-092230-
/O.UPG.KBUF.GL.A.0006.090509T2200Z-090510T1200Z/
/O.EXB.KBUF.GL.W.0007.090509T2200Z-090510T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1028 AM EDT SAT MAY 9 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...WINDS WILL SHIFT
TO THE WEST SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE EARLY TONIGHT
...WITH WAVES BUILDING RAPIDLY TO 10 FEET OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-040-041-092230-
/O.CON.KBUF.GL.W.0007.090509T2000Z-090510T0800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1028 AM EDT SAT MAY 9 2009

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EDT SUNDAY. 

IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...WINDS WILL SHIFT
TO THE WEST SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE LATER
THIS AFTERNOON AND EVENING...WITH WAVES BUILDING RAPIDLY TO
10 FEET OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SAGE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at May 8, 12:49 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 8, 12:49 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1249 PM EDT FRI MAY 8 2009

.SYNOPSIS...
AFTER A GENERALLY DRY AND MILD DAY TODAY AN UNSETTLED WEATHER
PATTERN WILL SET IN DURING THE WEEKEND AS SEVERAL WEAK FRONTS
CROSS THE REGION...BRINGING PERIODIC CHANCES FOR SHOWERS AND EVEN
A FEW THUNDERSTORMS. HIGH PRESSURE AND DRIER WEATHER IS THEN
EXPECTED TO RETURN EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1230 PM UPDATE...VERY PLEASANT SPRING DAY IN PROGRESS ACROSS ALL
OF WESTERN NY SO FAR...BUT TEMPS HAVE WARMED A FEW DEG MORE THAN
EXPECTED UNDER FULL SUN...AND WE ARE REACHING OUR CONVECTIVE TEMP A
COUPLE OF HOURS EARLY. IN ADDITION...LARGE AREA OF MID LEVEL CLOUD
WAS LIFTING NORTHEAST FROM OHIO AND WILL GRADUALLY OVERSPREAD THE
REGION THROUGH MID AFTERNOON. THIS CLOUD WILL NOT BE AFFECTED MUCH
BY THE STABILIZING EFFECT OF LK ERIE BECAUSE IT IS ALOFT...SO
ISSUED QUICK UPDATE TO BRING SOME CLOUD EVEN INTO BUF AREA AS
WELL. SO FAR NOTHING MORE THAN SPRINKLES ON THE BUF RADAR DOWN BY
ERIE...BUT DID UP POPS INTO SLGT CHC RANGE EVEN ON NIAG FRONTIER FOR
THE AFTERNOON BUT LAKE SHADOW SHOULD STILL BECOME ESTABLISHED
LATER IN AFTERNOON. ELSEWHERE...CONVECTION SHOULD DEVELOP BY MID
AFTERNOON ACROSS SRN TIER AND LIFT UP INTO MID GEN VLY AND FINGER
LAKES...AS EXPECTED EARLIER. SO MAINTAIN CHC/SCATD POPS IN THOSE
AREAS. EARLIER DISC FURTHER ELABORATES FURTHER ON THIS
POTENTIAL...

SFC DEW POINTS IN THE LOW TO MID 50S WILL COMBINE WITH PARTIAL
SUNSHINE TO DESTABILIZE OUR AIRMASS. LIS OF -3 TO -5 AND SBCAPES TO
1000 J/KG WILL BE FOUND ACROSS PARTS OF THE REGION DURING THE MIDDAY
AND AFTERNOON. FOR WHAT ITS WORTH...CONVECTIVE TEMPS TODAY WILL BE
IN THE MID TO UPPER 60S..AND MOST SITES SHOULD REACH THAT BY
LUNCHTIME. THIS INCREASING INSTABILITY WILL THEN HAVE THE CHANCE TO
INTERACT WITH A LAKE ERIE BREEZE AND THIS COULD LEAD TO A COUPLE
SHOWERS AND/OR TSTORMS...MAINLY SOUTH AND EAST OF BUF AND ROC. ANY
CONVECTION SHOULD BE MINOR THOUGH WITH LITTLE SHEAR TO WORK WITH.
WHILE THERE WILL BE THE CHANCE FOR THIS CONVECTION TO DEVELOP...MOST
AREAS WILL LIKELY BE RAINFREE (THUS THE CHC POPS).

FOR TONIGHT...FLAT RIDGING WILL MOVE IN FROM THE MID WEST. WHILE
THERE WILL BE THE CHC FOR SOME LEFTOVER -SHRA ACTIVITY OVER PARTS OF
THE EASTERN LAKE ONTARIO REGION AND FINGER LAKES DURING THE EARLY
EVENING HOURS...SUBSIDENCE AND DRY AIR ADVECTING IN AT MID LEVELS
SHOULD PROMOTE FAIR WEATHER WITH GENERALLY CLR/PC SKIES.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SATURDAY MORNING SHOULD START OUT ON THE DRY SIDE WITH THE AREA
LOCATED IN THE COL BETWEEN A DEPARTING FRONTAL BOUNDARY OVER EASTERN
QUEBEC...AND THE NEXT SIGNIFICANT FRONTAL SYSTEM WHICH WILL BE
LOCATED OVER THE WESTERN AND CENTRAL GREAT LAKES.

THE DRY WEATHER SHOULD PERSIST THROUGH ABOUT MID MORNING...BEFORE
GIVING WAY TO AN INCREASING THREAT OF CONVECTION DURING THE LATE
MORNING AND AFTERNOON HOURS AS DAYTIME HEATING INCREASES...AND THE
NEXT FRONTAL SYSTEM APPROACHES FROM THE WEST IN CONJUNCTION WITH A
STRONG SUPPORTING SHORTWAVE TROUGH. GIVEN THE STRENGTH OF THE
SUPPORTING DYNAMICS...LIKELY POPS CONTINUE TO BE JUSTIFIED FOR
ALL AREAS SATURDAY AFTERNOON...BEGINNING BY EARLY AFTERNOON ACROSS
THE NIAGARA FRONTIER/WESTERN SOUTHERN TIER...MID AFTERNOON ACROSS
THE FINGER LAKES...AND LATE AFTERNOON ACROSS THE NORTH COUNTRY.
WHILE THE POTENTIAL FOR STRONG/SEVERE STORMS DURING THIS PERIOD
WILL ULTIMATELY BE DEPENDENT ON THE AMOUNT OF SUNSHINE/DESTABILIZATION
THAT IS REALIZED...THESE ARE DEFINITELY NOT OUT OF THE QUESTION
GIVEN THE GOOD SUPPORTING DYNAMICS AND INCREASING WESTERLY FLOW
ALOFT EXPECTED DURING SATURDAY AFTERNOON.

AS THE SURFACE LOW PASSES ACROSS SOUTHERN ONTARIO LATER SATURDAY
AFTERNOON AND EARLY EVENING...ITS ASSOCIATED COLD FRONT WILL CROSS
THE REGION FROM WEST TO EAST. WITH ITS PASSAGE...NOTICEABLY COOLER
AND DRIER AIR WILL BEGIN WORKING ACROSS THE REGION FROM THE
WEST...ENDING THE THREAT OF THUNDER AND LEADING TO AN OVERALL
DECREASE IN THE AREAL COVERAGE OF ANY REMAINING SHOWERS.

FROM THIS POINT ON THROUGH THE END OF THE SHORT TERM PERIOD...UPPER
TROUGHING WILL CONTINUE TO AMPLIFY OVER THE GREAT LAKES. PLENTY OF
COLD AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH WILL KEEP SCATTERED
SHOWERS GOING ACROSS THE AREA...PARTICULARLY SUNDAY AFTERNOON WHEN
THE CORE OF THE COLDEST AIR IS EXPECTED TO CROSS THE AREA IN
CONJUNCTION WITH A WEAK UPPER WAVE.

WITH REGARD TO TEMPERATURES...THERE WILL BE A RATHER LARGE
TEMPERATURE SWING DURING THE COURSE OF THE WEEKEND. WITH AT LEAST
SOME PARTIAL SUNSHINE AND MILD 850 MB TEMPS OF +9 TO +12C EXPECTED
PRIOR TO THE ARRIVAL OF THE COLD FRONT ON SATURDAY...MERCURY
READINGS SHOULD SURGE TO WELL ABOVE NORMAL LEVELS...WITH HIGHS
MAINLY IN THE LOWER TO MID 70S AWAY FROM LAKE INFLUENCES. FOLLOWING
THE COLD FRONTAL PASSAGE...MUCH COOLER AIR WILL SWEEP ACROSS THE
REGION FOR SATURDAY NIGHT AND SUNDAY...WITH 850 MB TEMPS DROPPING TO
WITHIN AROUND ZERO. AS A RESULT...TEMPERATURES WILL DROP INTO THE
LOWER HALF OF THE 40S SATURDAY NIGHT...THEN WILL STRUGGLE TO GET
MUCH ABOVE THE LOWER TO MID 50S ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE BROAD UPPER TROUGH OVER THE EASTERN CONUS LOOKS TO REMAIN IN
PLACE THROUGH EARLY NEXT WEEK...BEFORE RIDGING BUILD EASTWARDS OVER
THE REGION BY MID WEEK. WITH THIS PATTERN IN PLACE...THERE WILL BE A
LINGERING CHANCE FOR SHOWERS...ESPECIALLY ACROSS THE NORTH COUNTRY
ON MONDAY. IMPROVING CONDITIONS WILL DEVELOP FOR TUESDAY AND
WEDNESDAY WITH A RENEWED CHANCE FOR SHOWERS THURSDAY AS THE RIDGE
SLIDES EASTWARD AND MOISTURE RETURNS.

TEMPERATURES DURING THE FIRST PART OF THE PERIOD WILL BE WELL BELOW
NORMAL. WE MAY BE LOOKING AT A COUPLE POTENTIAL FROST/FREEZE NIGHTS
ON SUNDAY NIGHT AND THEN AGAIN MONDAY NIGHT...DEPENDING UPON HOW
MUCH SKIES CAN CLEAR BOTH NIGHTS. TEMPERATURES WILL SHOW A GRADUAL
WARMING TREND IN THE TUESDAY THROUGH THURSDAY TIME FRAME.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
FLYING CONDITIONS WILL GENERALLY REMAIN VFR THROUGH THIS
AFTERNOON ASIDE FROM SOME LOCAL MVFR IN CONVECTION...MOSTLY AT THE
KJHW SITE. SCT-BKN CEILINGS MAY LOWER INTO THE MVFR RANGE LATE
TONIGHT AND SATURDAY MORNING BEFORE IMPROVING TO VFR AGAIN BY
MIDDAY SATURDAY. CONVECTION AND STRONG WINDS ASSOCIATED WITH A
COLD FRONT WILL APPROACH THE WESTERN TERMINALS JUST AFTER THE 18Z
SAT TIME FRAME.

OUTLOOK...
SATURDAY AFTERNOON AND NIGHT...MVFR/IFR IN SCATTERED THUNDERSTORMS
AND STRONG WINDS.
SUNDAY...VFR/MVFR.
MONDAY THROUGH WEDNESDAY...VFR.

&&

.MARINE...
NO MARINE HEADLINES APPEAR NECESSARY THROUGH MOST OF SATURDAY AS
THE PRESSURE GRADIENT ACROSS THE LOWER GREAT LAKES SHOULD REMAIN
RELATIVELY UNIMPRESSIVE. THE ABOVE SAID...MARINE INTERESTS WILL NEED
TO BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS DURING SATURDAY
AS A COLD FRONT APPROACHES FROM THE WEST...AND BRINGS AN INCREASING
RISK OF THUNDERSTORMS ACROSS THE LOWER GREAT LAKES.

THE NEXT CHANCE FOR WINDS AND WAVES ABOVE SMALL CRAFT CRITERIA WILL
ARRIVE SATURDAY NIGHT AND SUNDAY IN THE WAKE OF THE AFOREMENTIONED
COLD FRONT...WHEN A BRISK WESTERLY FLOW IS EXPECTED TO SET UP ACROSS
THE REGION. AT THIS POINT...IT APPEARS THAT WINDS SHOULD EASILY
REACH THE 20-30 KNOT RANGE ON BOTH LAKES DURING THIS TIME FRAME...
AND COULD APPROACH/REACH MARGINAL GALE FORCE ON LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...RSH/SFM
SHORT TERM...JJR
LONG TERM...TMA
AVIATION...SFM
MARINE...JJR
Hazardous weather outlook, May 8, 5:00 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EDT FRI MAY 8 2009

NYZ001>008-010>014-019>021-085-090900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
500 AM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL EXISTS FOR A FEW ISOLATED SEVERE THUNDERSTORMS
SATURDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT SHOULD ANY SUCH STORMS DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-090900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
500 AM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL EXISTS FOR A FEW ISOLATED STRONG THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING...WITH STRONG WINDS BEING THE PRIMARY THREAT
SHOULD ANY SUCH STORMS DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-090900-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
500 AM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL EXISTS FOR A FEW ISOLATED STRONG THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING...WITH STRONG WINDS BEING THE PRIMARY THREAT
SHOULD ANY SUCH STORMS DEVELOP.

IN THE WAKE OF A COLD FRONT...WINDS MAY THEN APPROACH OR REACH
MARIGNAL GALE FORCE SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-090900-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
500 AM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL EXISTS FOR A FEW ISOLATED STRONG THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING...WITH STRONG WINDS BEING THE PRIMARY THREAT
SHOULD ANY SUCH STORMS DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:21 AM EDTSpecial Marine WarningBUF54 min
May 8, 3:24 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne54 min
May 8, 4:47 PM EDTSpecial Marine WarningBUF85 min

Nearby

Gale Watches in New York, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.